Alert archive / Kentucky / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this red flag warning at Apr 10, 2017, 7:48 AM CDT for 42 counties in Kentucky. It took effect at Apr 10, 2017, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2017, 7:48 AM CDT (12:48 UTC)
- In effect from
- Apr 10, 2017, 11:00 AM CDT
- Expired
- Apr 10, 2017, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
All 42 counties
Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS83 KLMK 101248 RFWLMK URGENT - FIRE WEATHER MESSAGE National Weather Service Louisville KY 848 AM EDT Mon Apr 10 2017 ...Critical Fire Weather Conditions This Afternoon... .Temperatures near 80 degrees, very low relative humidity, gusty southwest winds, and dry fuels will create a very high fire danger this afternoon. KYZ027>043-045>049-053>057-061>067-070>077-102100- /O.NEW.KLMK.FW.W.0001.170410T1600Z-170411T0000Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- 848 AM EDT Mon Apr 10 2017 /748 AM CDT Mon Apr 10 2017/ ...RED FLAG WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF CENTRAL AND SOUTH CENTRAL KENTUCKY... The National Weather Service in Louisville has issued a Red Flag Warning, which is in effect from noon EDT /11 AM CDT/ today to 8 PM EDT /7 PM CDT/ this evening. * AFFECTED AREA...Fire weather zones 027, 028, 029, 030, 031, 032, 033, 034, 035, 036, 037, 038, 039, 040, 041, 042, 043, 045, 046, 047, 048, 049, 053, 054, 055, 056, 057, 061, 062, 063, 064, 065, 066, 067, 070, 071, 072, 073, 074, 075, 076, and 077. * WIND...Southwest 15 to 20 mph, with gusts 30 to 35 mph. * HUMIDITY...Around 25 percent. * TEMPERATURES...Around 80 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ RAS
2 follow-up statements
987 WWUS83 KLMK 101918 RFWLMK URGENT - FIRE WEATHER MESSAGE National Weather Service Louisville KY 318 PM EDT Mon Apr 10 2017 ...Critical Fire Weather Conditions Through Early Evening... .Fire danger will remain high or very high until sunset, due to the combination of temperatures near 80 degrees, gusty southwest winds, and very low relative humidities. KYZ027>043-045>049-053>057-061>067-070>077-110000- /O.CON.KLMK.FW.W.0001.000000T0000Z-170411T0000Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- 318 PM EDT Mon Apr 10 2017 /218 PM CDT Mon Apr 10 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF CENTRAL AND SOUTH CENTRAL KENTUCKY... * AFFECTED AREA...Most of central and south-central Kentucky. * WIND...Southwest 15 to 20 mph, with gusts 30 to 35 mph. * HUMIDITY...Around 25 percent. * TEMPERATURES...Around 80 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ RAS
032 WWUS83 KLMK 110017 RFWLMK URGENT - FIRE WEATHER MESSAGE National Weather Service Louisville KY 817 PM EDT Mon Apr 10 2017 ...RED FLAG WARNING HAS EXPIRED... KYZ027>043-045>049-053>057-061>067-070>077-110130- /O.EXP.KLMK.FW.W.0001.000000T0000Z-170411T0000Z/ Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- 817 PM EDT Mon Apr 10 2017 /717 PM CDT Mon Apr 10 2017/ ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL KENTUCKY... WIND GUSTS HAVE DIMINISHED AND HUMIDITY VALUES ARE INCREASING SO THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ AMS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Apr 10, 5:34 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 10, 5:34 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Louisville KY 634 AM EDT Mon Apr 10 2017 ...Updated Aviation Discussion... .Short Term...(This afternoon through Tuesday evening) Issued at 310 AM EDT Mon Apr 10 2017 Early this morning skies across the region were partly cloudy. Temperatures remained rather mild with readings generally in the mid- upper 60s. The clouds look to keep overnight minimums up a little more than forecast. Over the next few hours expect temperatures to fall into the upper 50s to the lower 60s in most locations. For today, partly sunny skies are expected across the region with afternoon temperatures topping out in the 75-80 degree range. Winds will remain quite gusty out of the southwest throughout the day given the increasing pressure gradient. The southerly winds will bring a little more moisture into the region today. However, we should mix out again and afternoon RH values will likely fall into the 25-35 percent range again. We will continue with an SPS to highlight the elevated fire danger risks. Given the number of fires yesterday afternoon, outdoor burning should be limited or done with an extreme amount of caution. As we head into tonight and Tuesday, clouds will continue to thicken across the region as a cold front moves in from the west. Scattered showers are expected to move into the region after midnight. The best chances for rainfall will likely hold off until the daytime hours as the front works through the region. Clouds and associated precipitation will likely keep temperatures down a bit. Highs will range from the upper 60s in the west to the lower 70s in the east. && .Long Term...(After midnight Tuesday night through Sunday) Issued at 315 AM EDT Mon Apr 10 2017 Surface cold front is expected to exit the region Tuesday evening. Widespread showers and a few thunderstorms will likely persist through the evening hours before diminishing by midnight. Lows Wednesday morning will cool into the mid-upper 40s. High pressure will then work into the region bringing a dry day for Wednesday with highs warming back into the lower 70s and overnight lows in the upper 40s to around 50. By Thursday, the cold front that pushed through the region Tuesday night will stall out to the south of the region and return in the form of a warm front. Some isolated to scattered showers and storms could impact the region Thursday afternoon as this feature passes back through. Highs Thursday afternoon will likely warm into the mid- upper 70s. The Friday through Sunday time frame still looks rather unsettled across the region. The warm frontal boundary should be located north of our region placing us in the warm sector. Multiple mid- level perturbations will pass through aloft resulting in episodic bouts of convection. Overall, it does not look to be a total wash out for Friday and Saturday by any means. Conditions may turn a bit drier by Saturday night as the warm front pulls a bit further north of the region. However, an approaching cold front may bring a renewed chance of showers and storms to the region Sunday afternoon and evening. Temperatures through the period will remain above normal with highs mainly in the upper 70s to around 80 with overnight lows in the upper 50s to around 60. && .Aviation...(12Z TAF Issuance) Issued at 634 AM EDT Mon Apr 10 2017 40 knot low level jet coupled with a decent inversion will continue to warrant inclusion of LLWS mention for the next couple of hours until an hour or two after sunrise. High pressure anchored to our east will remain in control for one more day, before scattered showers arrive later tonight ahead of a cold front. In the meantime, expect VFR conditions with a steady SSW winds between 10 and 20 mph. Late this morning gusts will pick up to between 25 and 30 mph at times. Sky cover increases later this evening into tonight with shower chances and possible lower ceilings increasing after Midnight. Will bring in shower mention and chance for MVFR ceilings at SDF around 5 AM EDT, and after this valid TAF cycle at BWG/LEX. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...MJ Long Term...MJ Aviation...BJS
Hazardous weather outlook, Apr 10, 2:44 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 344 AM EDT Mon Apr 10 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110745- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 344 AM EDT Mon Apr 10 2017 /244 AM CDT Mon Apr 10 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms will be possible Tuesday and again off and on Thursday afternoon through Sunday. Dangerous lightning and brief heavy rainfall may accompany any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ
In the hours before
Special weather statement, Apr 10, 2:47 AM CDT, 5 hours 1 minute before
Special Weather Statement National Weather Service Louisville KY 347 AM EDT Mon Apr 10 2017 INZ078-079-090>092-KYZ024-025-027>043-045>049-053>057-061>067- 070>078-081-082-102100- Scott-Jefferson-Harrison-Floyd-Clark-Breckinridge-Meade-Grayson- Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington- Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison-Butler- Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 347 AM EDT Mon Apr 10 2017 /247 AM CDT Mon Apr 10 2017/ ...Elevated Fire Danger Continues Today... Afternoon relative humidities will bottom out in the 20-30 percent range, with southwest wind gusts near 25-30 mph at times. As fuels continue to dry out, elevated fire danger will persist. Open fires will be difficult to control. Anyone with outdoor burning plans should use extreme caution, or consider postponing your burn until conditions improve. BJS
Local storm report, Apr 10, 6:53 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 AM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 NNW SMITHS GROVE 37.09N 86.23W
04/05/2017 WARREN KY TRAINED SPOTTER
METAL ROOF DAMAGE AND A CAMPER OVERTURNED
ALONG HWY 31W NEAR KY 101.
&&
RASNearby
Red Flag Warnings in Kentucky, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.